Alert archive / Oregon / Beach Hazards Statements in 2022
Beach Hazards Statement 2, NWS Portland, OR
NWS Portland, OR issued this beach hazards statement at Jan 25, 2022, 2:40 AM PST. It took effect at Jan 25, 2022, 3:00 AM PST. It was in force for 19 hr.
The area
The counties it named.
The facts
- Issued
- Jan 25, 2022, 2:40 AM PST (10:40 UTC)
- In effect from
- Jan 25, 2022, 3:00 AM PST
- Expired
- Jan 25, 2022, 10:00 PM PST
- In force
- 19 hr
- Issued by
- NWS Portland, OR
The text
As transmitted.
888 WHUS46 KPQR 251040 CFWPQR Coastal Hazard Message National Weather Service Portland OR 240 AM PST Tue Jan 25 2022 ORZ001-002-WAZ021-252300- /O.NEW.KPQR.BH.S.0002.220125T1100Z-220126T0600Z/ North Oregon Coast-Central Oregon Coast-South Washington Coast- 240 AM PST Tue Jan 25 2022 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING... * WHAT...Sneaker waves possible. * WHERE...In Washington, South Washington Coast. In Oregon, North Oregon Coast and Central Oregon Coast. * WHEN...Through Tuesday evening. * IMPACTS...Waves can run up significantly farther on a beach than normal, including over rocks and jetties. Sneaker waves can suddenly knock people off of their feet and quickly pull them into the frigid ocean which may lead to serious injury or drowning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
1 follow-up statement
220 WHUS46 KPQR 252220 CFWPQR Coastal Hazard Message National Weather Service Portland OR 220 PM PST Tue Jan 25 2022 ORZ001-002-WAZ021-260600- /O.CON.KPQR.BH.S.0002.000000T0000Z-220126T0600Z/ North Oregon Coast-Central Oregon Coast-South Washington Coast- 220 PM PST Tue Jan 25 2022 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... * WHAT...Sneaker waves possible. * WHERE...In Washington, South Washington Coast. In Oregon, North Oregon Coast and Central Oregon Coast. * WHEN...Through Tuesday evening. * IMPACTS...Waves can run up significantly farther on a beach than normal, including over rocks and jetties. Sneaker waves can suddenly knock people off of their feet and quickly pull them into the frigid ocean which may lead to serious injury or drowning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Portland, OR wrote its last area forecast discussion before this beach hazards statement went out at Jan 24, 7:15 PM PST, 7 hours 25 minutes earlier.
Area forecast discussion, Jan 24, 7:15 PM PST, 7 hours 25 minutes before
Area Forecast Discussion....UPDATED
National Weather Service Portland OR
715 PM PST Mon Jan 24 2022
Updated Aviation and short term discussion.
.SYNOPSIS...Persistent high pressure will remain over the Pacific NW
throughout the week. Fog likely overnight with dry conditions during
the day. Wet weather returns this weekend.
&&
.UPDATE...Issued a Dense Fog Advisory this evening as satellite
imagery indicates fog and low stratus is beginning to spread through
much of the Willamette Valley again after the sun has set. Airport
observations also show visibilities have decreased to a quarter mile
at many locations. Expect widespread dense fog to continue through
Tuesday morning. One area, though that is likely to remain free of
fog will be near the mouth of the Columbia Gorge and into the east
and southeast parts of the Portland Metro. East winds are currently
gusting to around 30 mph at Troutdale which should keep conditions
mostly clear through the night. This should also allow for more
sunshine on Tuesday. /DDH
.SHORT TERM...THROUGH WEDNESDAY NIGHT...Synoptic ridging continues to
build across the Pacific NW which will make for dry days and foggy
mornings. Current satellite shows the widespread low stratus and fog
across the interior lowlands slowly starting to burn off with
visibilities improving in most areas. Some problematic sites such as
KUAO and KMMV are still showing visibilities down to a half mile but
these should continue to improve through the afternoon. The Dense Fog
Advisory was extended by a couple of hours but will expire on time at
2 PM. The persistence of the fog layer beyond the expected
time has made for a difficult daytime high forecast. Areas above the
inversion, around 1500 ft, are trending in the mid to upper 50s while
sites below the inversion are struggling to get to 40 F. Something to
watch for this evening will be if the stratus burns off by sunset. If
it does, then expect areas of dense fog again tonight into Tuesday
morning. If the stratus persists past sunset then we will likely have
a low stratus night with visibilities in the 1 to 3 SM range. There
is a shallow upper level disturbance that will drop south across the
NW Oregon, SW Washington area late Tuesday night but there is no
surface feature so it will likely only manifest as mid to upper level
clouds. This could restrict dense fog Tuesday night into Wednesday
morning. Expect dry conditions each day with highs in the upper 40s
and lows near freezing through Wednesday night.
This pattern of large scale subsidence, persist valley inversions and
weak mixing will produce favorable conditions for air stagnation
below the inversion. The current advisory runs through Wednesday
afternoon but will likely be extended into Thursday, possibly Friday
as mixing heights remain below 2000 ft and boundary layer winds
remain light. -BMuhlestein
&&
.LONG TERM...THURSDAY THROUGH SUNDAY...Dry weather remains in
the forecast through Friday morning as high pressure continues to
dominate the weather pattern. Guidance is suggesting a breakdown of
the upper level ridge by a cutoff low dropping south towards
California Friday into Saturday. The low level front would bring rain
across the area by Saturday afternoon and lingering into Sunday
morning. However, models are not in total agreement on where this
upper level low will track which diminishes confidence in the rain
forecast over the weekend at this time. Precipitation chances look to
increase by Sunday as upper level troughing drops southward from the
Gulf of Alaska, possibly sending a front through the region and
signaling a return to a wetter pattern moving forward.
-BMuhlestein/CB
&&
.AVIATION...For upcoming 06Z TAFs: Persistent high pres over the
region will maintain status quo, with dry air mass and strong
inversions. Overall, VFR with variable high clouds.
But, under the inversion, will see LIFR fog and low clouds
reform overnight, and persist into Tue am. Likely to see frost
in spots again, especially in fog-free areas. As fog expands into
chilly frosty areas overnight, giving mix of frost and fog.
Will have boost of offshore winds tonight will push dry air
westward at low levels, enough such that areas of eastern
Portland metro and KTTD stay free of fog.
For detailed regional Pac NW aviation weather information, go
online to: https://weather.gov/zse
KPDX AND APPROACHES...Still have light winds, and fog continues
to spread back from west of the airport across region this
evening. Overall, will see varying vis in fog through 06Z, with
lowest VIS to the west of the field. But, think most of the field
will have LIFR fog and clouds by 06Z, with that persisting
overnight. East winds 15 to 20 kt at KTTD will help to keep
areas east of I205 most fog free. Is possible this drier air will
make conditions just east of the airport much better than west
side. But, think will take to 12Z to 15Z for conditions to bounce
back to MVFR or better. /Rockey
&&
.MARINE...High pres over the inland Pac NW will maintain light
offshore flow, with east to southeast wind 5 to 15 kt for next
few days. Seas mostly stay in the 6 to 8 ft range.
Little change through Thu. But afterwards, will see a few fronts
arriving, brining clouds and chance of rain, along with return of
southerly winds. Still, not likely to see much above 20 kt til
later in the weekend. /Rockey
&&
.PQR WATCHES/WARNINGS/ADVISORIES...
OR...Air Stagnation Advisory until 4 PM PST Wednesday for Cascade
Foothills in Lane County-Central Coast Range of Western
Oregon-Central Columbia River Gorge-Central Willamette
Valley-Coast Range of Northwest Oregon-Greater Portland
Metro Area-Lower Columbia-Northern Oregon Cascade
Foothills-South Willamette Valley-Upper Hood River Valley.
Dense Fog Advisory until noon PST Tuesday for Central
Willamette Valley-Greater Portland Metro Area-South
Willamette Valley.
WA...Air Stagnation Advisory until 4 PM PST Wednesday for Central
Columbia River Gorge-Greater Vancouver Area-I-5 Corridor
in Cowlitz County-South Washington Cascade Foothills-
Willapa Hills.
Dense Fog Advisory until noon PST Tuesday for Greater Vancouver
Area.
PZ...None.
&&
www.weather.gov/portland
Interact with us via social media:
www.facebook.com/NWSPortland
www.twitter.com/NWSPortlandThe office that day
Everything else NWS Portland, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 24, 6:17 PM PST | Dense Fog Advisory | PQR | 18 hr |
Nearby
Beach Hazards Statements in Oregon, 2022Beach Hazards Statements in Washington, 2022Every beach hazards statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.